MAUDE Adverse Event Report: ALPHATEC SPINE INVICTUS¿ OCT SPINAL FIXATION SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM

ALPHATEC SPINE INVICTUS¿ OCT SPINAL FIXATION SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 19000-55-40
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The implant is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Event or Problem Description
When the surgeon was implanting the screw, he felt resistance about ¾ of the way and decided to back the screw out.While backing the screw out, the tulip head snapped off.
 
Additional Manufacturer Narrative
D5.Health professional h6.Type of investigation: 3331, 10, 4102 investigation findings: 3243 investigation conclusion: 19, 61 h10.The implant was used for treatment, not diagnosis.The patient's medical history is unknown.A review of the dhr indicated no remarkable manufacturing or quality items that would have impacted performance relative to the complaint beyond the intended design.There are no indications that the design, manufacturing, or initial quality of the implant contributed to the complaint.Qty 82 of pn 19000-55-40ln to00812 were manufactured to drawing rev b and released into inventory on 05/03/2022.The invictus oct polyaxial screw pn 19000-55-40 was visually and physically examined upon receipt and showed no apparent signs of manufacturing defect.The screw was received not intact and returned with a shank facture at the neck of the screw.Additional damage and markings to the screw were observed and are attributed to the removal and retrieval of the implant during the surgery.The returned implant shank clearly indicates a fracture at the neck most likely due to excess torsional load.The following testing and characterization data for this design is summarized below for an evaluated 4.5mm screw in comparison to the returned 5.5mm screw which share the same neck diameter of.109" (2.77mm).· 4.5mm screws were torqued to failure in a vise as well as inserted into 40 and 50 pcf bone foam in order to compare to the complaint failures.Results and images are captured in the tables below.· the 19000-45-40 failures exhibited similar witness marks as those seen in the investigation implant for both strict torsional failures & lateral bending failures.The patient's bone quality is unknown; however, the failure code be a result of the patient having uncharacteristically dense bone creating a very high insertion torque.The screw could also have experienced lateral bending during insertion adding to the increased loading condition.The root cause is a result of the torsional load experienced exceeded the design limitations for the shank and design tested and approved.Labeling review: warning/cautions: "based on the fatigue test results, the physician/surgeon should consider the levels of implantation, patient weight, patient activity level and patient conditions, which may impact the performance of the system when using this device.Use of these systems is significantly affected by the surgeon's proper patient selection, preoperative planning, proper surgical technique, proper selection and placement of implants.No spinal implant can withstand body loads for an indefinite period of time without the support of bone.In the event that successful fusion is not achieved, bending, breakage, loosening, or disassembly of the device will occur.11.Risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury" "possible adverse effects: the following complications and adverse reactions have been shown to occur with the use of similar spinal instrumentation.These effects and any other known by the surgeon must be discussed with the patient preoperatively.1.Initial or delayed loosening, disassembly, bending, dislocation and/or breakage of device components.".

Brand Name
INVICTUS¿ OCT SPINAL FIXATION SYSTEM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE
1950 camino vide roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key15725731
Report Number2027467-2022-00081
Device Sequence Number2995446
Product Code NKG
UDI-Device Identifier00190376303758
UDI-Public(01)00190376303758(10)TO00812
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K203125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number19000-55-40
Device Catalogue Number19000-55-40
Device Lot NumberTO00812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date01/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale